mental-health-icon
Major depression 3 years
I m currentlytaking escitalopram .The problem is nightmares . I can't sleep at night and if I do I get nightmares which breaks my sleep. I however can sleep at daytime. i take my med in morning . is there any thing which can help my sleep prob. i m studyng mbbs n i m unable to attnd clases bcz of this. have tried yoga.
114 Views v

Answers (2)

Like the answers? Chat privately with the doctor of your choice

doctor profile image
Dr. Antara Gupta
Neuropsychiatrist 13 yrs exp Aligarh

Free 3 day follow up

Chat Now

₹600 for 24 hrs

Escitalopram is well known for causing nightmares. Switch to another agent.
Answered
Flag this Answer
Flag this answer
Let others know if this answer was helpful
Was this answer helpful?
YES NO
doctor profile image
Dr. Trupti Vedpathak
Addiction Psychiatrist 9 yrs exp Pune

Free 3 day follow up

Chat Now

₹600 for 24 hrs

You have not mentioned how long you have been taking escitalopram, how much dose & for how long you have been having nightmares. Nightmares are a sleep related disorder. Depression itself can give rise to nightmares as well as some antidepressants. If antidepressants are the cause, they can be changed. Treatment of the cause would be helpful. Certain medications like anxiolytics taken for short duration may help. You may need to discuss about the same with your psychiatrist.
Answered
Flag this Answer
Flag this answer
Let others know if this answer was helpful
Was this answer helpful?
YES NO
Disclaimer : The content is not intended to be a substitute for professional medical advice, diagnosis, or treatment. Always seek the advice of your physician or other qualified health provider with any questions you may have regarding your medical condition. Never disregard professional medical advice or delay in seeking it because of something you have read on this website.